Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Marinol Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Marijuana

... What Is Marijuana? Why Do People With HIV Use Marijuana? How Is Marijuana Used? What Are the Side Effects? How Does It Interact With Other Therapies? How Do We Know It Works? The Bottom Line What Is Marijuana? Marijuana or Cannabis sativa is an herb. It grows in many places around the world. It is also called hemp,
Ask the Experts

Side effects of Atripla

Is loosing weight one of the potential side effects of atripla? I force myself to eat alot and yet do not seem to be gaining any weight. In fact, I have lost about 5 pounds in the 3 months I have been taking atripla.
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...you're forcing yourself to eat that at the least, evaluating your diet and/or anorexia is in order. We'll often use dronabinol (Marinol) to stimulate appetite in this circumstance. Other patients are found to have low testosterone levels... Read more »

Atripla Advise

Hi Dr. Horwath,I am writing this to you and see if you can post this, I've been on Atripla for jus a bit over two years, I was told by my ID Dr. that the Nervous System side effects due to the Sustiva in Atripla will fade away after a few weeks into...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Yes, efavirenz (Sustiva), which is a component of Atripla, has significant central nervous system side effects. Oftentimes, these side effects are transient and only last several weeks. However, in some cases, such as yours, the side effects Read more »

Marijuana versus Marinol

In recent debates over the use of marijuana versus marinol to help PWA's against wasting and other side effects such as naseua or diarrhea; what is your position on legalizing marijuana for medicinal porposes? Also are there any pros and cons...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
...use of medical marijuana as little has been done so far. I do have some problems with smoking pot in terms of possible lung effects, impurities and toxins. Marinol is the best legal alternative at present. I prescribe it extensively for nausea... Read more »

DOUBLE VISION

IN 2005 I WAS HOSPITALIZED WITH PCP PNEUMONIA AND AN AIDS DIAGNOSIS. I CURRENTLY TAKE KALETRA, TRUVADA, CYMBALTA, VICODIN,PROTONIX AND MARINOL FOR MY VARIOUS SYMPTOMS AND SIDE EFFECTS. IN THE PAST SIX MONTHS I HAVE HAD INCREASINGLY FREQUENT BOUTS...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...weakest, and this is something I would specifically bring up with your doctor. As an aside, double vision and other visual side effects are quite common with Cymbalta, so you may consider this as a possible cause. I might discuss with your... Read more »
Articles
AIDSinfo

An Overview of Dronabinol (Marinol)

...--> Contraindications Individuals should tell a doctor about any medical problems before taking this medicine. Possible Side Effects Along with its desired effects, dronabinol may cause some unwanted effects. Serious side effects of this... Read more »
AIDS Project Los Angeles

Marinol Restrictions Eased

...unintended loss of weight with your helath care provider is important. Marinol was shown in clinical trials to be significantly more effective in stimulating appetite than placebo. The most commonly reported side effects from Marinol include... Read more »
AIDS InfoNet

Wasting Syndrome

...taken with an empty stomach, or with a meal. It can be difficult for some people with AIDS to eat when they're hungry. Drug side effects such as nausea, changes in the sense of taste, or tingling around the mouth also decrease appetite.... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...GI symptoms at first such as: Diarrhea Nausea, vomiting, loss of appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used... Read more »
Connect With Others

A little worried

Posted by mml, 3 Replies
...question, my cd4 is 227 and my vload is 17000. my doctor is putting me on Truvada and Sustiva I only weigh 120 one of the side effects is loss of appetite. and every thing i can find about both of these drugs has a list of never ending side... Read more »

Advice on eating please.

Posted by Billy_G, 9 Replies
...undergo an operation recently leaving him very weak and EXTREMELY wasted away. Our Dr also changed his cocktail and the side effects are making it difficult to get him to eat properly. Basically, can anybody give me some advice as to what I can... Read more »

WHY?????????

Posted by franfrog, 5 Replies
Why does it seem that I have not been able to sleep lately? I have had to take my ambien for a week straight and last night I decided not to, well.......I was up so much and everytime I do not take the ambien(which was maybe 2 or 3 times in the... Read more »

sustiva side effects

Posted by Anonymous, 3 Replies
...been on the drug for 4 weeks and still wake up daily feeling high, i have had to take a leave of abscence from work due to the side effedts, i want to try to hang in there, but need to know for how long...most people/docs say the side effedts... Read more »